How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Owen Your Own Question
Dr Owen
Dr Owen, Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 55754
Experience:  Board certified Ob/Gyn
18703594
Type Your OB GYN Question Here...
Dr Owen is online now

I have been on the mini pill Cerazette for 2 years. I have

Customer Question

I have been on the mini pill Cerazette for 2 years. I have gained a stone and have gotten fatter around my middle. Can I just come off the pill and if I do, will I loose the weight? I can't take the normal pill as it gives me terrible headaches. Can I take a break from the pill? When will I start my periods again?Thank you
Submitted: 3 years ago.
Category: OB GYN
Expert:  Dr Owen replied 3 years ago.
Hello
Are you taking the Cerazette every day without stop?
thank you
Customer: replied 3 years ago.
Yes I am
Expert:  Dr Owen replied 3 years ago.
Hello
Well the Cerazette is a progesterone - and progesterone causes a few problems - it can cause you to be very sleepy - we even use it to help people sleep- but also this also causes you to gain weight.
So, yes I would suggest taking a break from this pill, and I would suggest using something else for birth control such as the Mirena or the Skyla IUD_ although these have progesterone - these in the IUDs will not cause the symptoms such as weight gain.
I wish you well
Please click on EXCELLENT for helping you
Thank you
Dr Owen and other OB GYN Specialists are ready to help you
Customer: replied 3 years ago.
Will I loose the weight if I take a break? When will I get my period?
Expert:  Dr Owen replied 3 years ago.
Yes you should lose weight - and you should see a period about 2 weeks from now and then about every 4 weeks.

Also, you should also Excercise, and watch the calories you take in, plus only drink water.

I wish you well
Customer: replied 3 years ago.
Are there any bad symptoms when coming off the pill?
Expert:  Dr Owen replied 3 years ago.
the only symptoms you should have is a period within about 2 weeks - that is all.
You might find yourself Less tired
And you should lose weight too.

I wish you well